A 28-year-old female asked:
Can i take fiorinal (aspirin butalbital and caffeine) w codeine and then take a lorazepam 1mg 2 hours later? any interactions or dangers?
3 doctor answers • 5 doctors weighed in
Internal Medicine 30 years experience
Yes: However be aware of the combined CNS depressing effect of both Opiods and Benzodiazepines. Overdose or addition of any other CNS depressant like alcohol can lead to Respiratory depression and possible death
3.8k viewsReviewed >2 years ago
Psychiatry 25 years experience
Drug safety: Recommend against it. Multiple components of the Fiorinal can interact with lorazepam. Per Drugs.Com drug interaction checker, it can increase dizziness, drowsiness, difficulty concentrating, &impairment in judgment, reaction speed & motor coordination. At significant doses it could increased risk for respiratory depression or coma.
7 viewsReviewed Jan 30, 2021
Neurology 52 years experience
Risky idea: Prior responses thoroughly list potential risks. Where I practice, a combination such as this is red-lined due to frank risk of apnea and death, and indeed this combination is clearly life threatening. It is not clear why you, at age 28 have been prescribed Fiorinal, and the added lorazepam is indeed hazardous. DO NOT COMBINE! Get a second opinion.
7 viewsReviewed Apr 10, 2021
Last updated Apr 10, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.